Indian Journal of Cancer
Medknow Publications on behalf of Indian Cancer Society
Vol. 46, No. 4, 2009, pp. 311-317
Bioline Code: cn09073
Full paper language: English
Document type: Research Article
Document available free of charge
Indian Journal of Cancer, Vol. 46, No. 4, 2009, pp. 311-317
© Copyright 2009 Indian Journal of Cancer.
Cisplatin-based chemotherapy: Add high-frequency audiometry in the regimen|
Arora, R; Thakur, J S; Azad, R K; Mohindroo, N K; Sharma, D R & Seam, R K
Background : Cisplatin-induced ototoxicity shows high interindividual variability and is often accompanied by transient or permanent tinnitus. It is not possible to identify the susceptible individuals before commencement of the treatment. We conducted a prospective, randomized and observational study in a tertiary care centre and evaluated the effects of different doses of cisplatin on hearing.
Materials and Methods : Fifty-seven patients scheduled for cisplatin-based chemotherapy were included in the study. All patients were divided into three groups depending on the dose of cisplatin infused in 3 weeks.
Results : The subjective hearing loss was found in seven patients, while six patients had tinnitus during the chemotherapy. The hearing loss was sensorineural, dose dependent, symmetrical, bilateral and irreversible. Higher frequencies were first to be affected in cisplatin chemotherapy.
Conclusion : As use of high-frequency audiometry is still limited in research work only, we need a strict protocol of adding high-frequency audiometry in the cisplatin-based chemotherapy regimen.
Audiometry, cisplatin, hearing loss
Alternative site location: http://www.indianjcancer.com/